Amioadrone and eyes

I am grateful to have this site to vent because I am feeling very down. After abalation and cv and amioadrone I was getting my life back. Eyes got blurry, EP said go to eye dr and I have the beginning of side effect that he said if I stayed on amioadrone for just a few more months I would have awoken one morning completely blind. That knocked the breath out of me. Now, I'm worried if I need another abalation will that mean it will be a clean up abalation or did the first one fail. I am having lots of palpatations today but maybe from the shock of that news.

I know some people have 2 or 3 abalations. I should know this but can abalations eventually keep afib from coming back and if not what is the next step.

If you are on amioadrone and get blurry eyes......run to the eye dr.....

Thanks

7 Replies

oldestnewest
  • Amiodarone is known as a drug of last resort because it has so many dangerous side effects, but you can normally expect to come off the antiarrhythmics after successful ablation. Have they put you on it pending a second ablation? I had to go on Amiodarone for a few months as a stop-gap before my ablation, but afterwards I was glad to get off it before anything went pear-shaped.

  • Hi Salty,

    Sorry to hear about your problems, amioadrone seems to me a a very dangerous drug. Hope you get better soon.

    Best Wishes

    Barry

  • Hi salty.

    Amioderone is NOT a pre-requisite in order to have an ablation. In many cases ablations are done with the patient not on amioderone. In my case for my ablation I was due to take amioderone for a month before and three afterwards. However a blood test (recommended by pharmacist at a medicines review) showed that my liver function was 4 times max limit and this had been caused by simavastatin. This was two or three days before I was due to start amioderone. Discussed with EP through cardiac nurse and he said better to get on with ablation as planned and not to wait for a possibility that I could take amioderone in three to six months.

  • I wasn't suggesting that Amiodarone is a pre-requisite for an ablation, but if you have AF it still needs to be treated up until such time as you've had a successful ablation. If your AF is bad enough then Amiodarone may be the only drug strong enough to control it.

    I didn't go on Amiodarone because I was having an ablation, I went on it because the Flecainide stopped working, and then I had the ablation because I wanted to get off the Amiodarone ASAP.

  • The second time I went into AF the registrar knew of my earlier problems with amiodarone and told me that that bisoprolol would suffice until a cardioversion.

    While waiting, he had neglected to put me on the waiting list I saw a young assistant registrar who said that I could not have a cardioversion unless on amiodarone and was forced back on to it.

  • I was not put on Amioderone prior to ablation or cardioversion.

  • Nor was I for both CV and ablation

You may also like...